I have hives for the past 6 months. It started out with swollen lips and extreme abdominal pain. I have been on various antihistamine drugs. They seem to reduce the itchiness but spots still come and go. The red spots are not flaky. I had slightly high Rheumatoid factor but additional test came back OK. I did test ANA + twice and my pep smear showed HPV positive (first time in my life).
I went to both allergist and dermatologist and they can't diagnose. As for ANA + and HPV + they don't seem to be concerned. I am worried that I have something more serious. Can you suggest what I should be test for? I was going to test for parasites because I do have itchy anus in the past 2 weeks.
Yes, if you have itchy anus then go for a stool test for parasites. These can also be responsible for your rash. Itchy anus can also be due to undigested food like citrus fruits, grapes, certain spices, tomatoes, certain medicines like antibiotics and laxatives and certain drinks like beer, milk, tea, or coffee. IBS, Crohn’s and food intolerance should also be looked into. Anal fissures, hemorrhoids, threadworms can all cause anal itch. Itch can also be due to irritants like synthetic fiber, toiletries or fungal infection. Genital warts (as HPV is positive) and sores of herpes should also be ruled out. Eczema, dermatitis and fungal infection can also cause this. IBS, Crohn’s and food intolerance can also cause rash. You need to consult a skin specialist for confirmed diagnosis. Your PCP too can help run basic tests like stool examination and STD swab tests for herpes and genital warts. Do discuss this with your doctor and get yourself examined. Take care!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.